Alert archive / Illinois / Frost Advisories in 2022
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Apr 26, 2022, 3:05 AM CDT for 35 counties in Illinois. It took effect at Apr 27, 2022, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 3:05 AM CDT (08:05 UTC)
- In effect from
- Apr 27, 2022, 1:00 AM CDT
- Expired
- Apr 27, 2022, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474 WWUS73 KILX 260805 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 305 AM CDT Tue Apr 26 2022 ILZ027>031-036>038-041>043-048-261615- /O.NEW.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ /O.CON.KILX.FZ.W.0005.000000T0000Z-220426T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, and Petersburg 305 AM CDT Tue Apr 26 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31. For the Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...Portions of central and west central Illinois. * WHEN...For the Freeze Warning, until 8 AM CDT this morning. For the Frost Advisory, from 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions may kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Either cover them or bring them indoors. && $$ ILZ040-047-261300- /O.CON.KILX.FZ.W.0005.000000T0000Z-220426T1300Z/ Schuyler-Cass- Including the cities of Rushville and Beardstown 305 AM CDT Tue Apr 26 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Cass and Schuyler Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions may kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Either cover them or bring them indoors. && $$ ILZ044>046-053>057-061>063-066-261615- /O.NEW.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ /O.CON.KILX.FR.Y.0001.000000T0000Z-220426T1300Z/ Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Shelby-Cumberland-Clark-Effingham- Including the cities of Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, and Effingham 305 AM CDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...For the first Frost Advisory, temperatures as low as 34 will result in frost formation. For the second Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...For the first Frost Advisory, until 8 AM CDT this morning. For the second Frost Advisory, from 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions may kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Either cover them or bring them indoors. && $$ ILZ067-068-071>073-261615- /O.NEW.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Newton, Robinson, Flora, Olney, and Lawrenceville 305 AM CDT Tue Apr 26 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions may kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Either cover them or bring them indoors. && $$ ILZ049>052-261300- /O.CON.KILX.FR.Y.0001.000000T0000Z-220426T1300Z/ Scott-Morgan-Sangamon-Christian- Including the cities of Winchester, Jacksonville, Springfield, and Taylorville 305 AM CDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Scott, Morgan, Sangamon and Christian Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions may kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Either cover them or bring them indoors. && $$
7 follow-up statements
344 WWUS73 KILX 261236 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 736 AM CDT Tue Apr 26 2022 ILZ027>031-036>038-041>043-048-262045- /O.EXP.KILX.FZ.W.0005.000000T0000Z-220426T1300Z/ /O.CON.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, and Petersburg 736 AM CDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central and west central Illinois. * WHEN...1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ040-047-261345- /O.EXP.KILX.FZ.W.0005.000000T0000Z-220426T1300Z/ Schuyler-Cass- Including the cities of Rushville and Beardstown 736 AM CDT Tue Apr 26 2022 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will rise rapidly above freezing this morning, therefore the freeze warning will be allowed to expire. $$ ILZ044>046-053>057-061>063-066-262045- /O.EXP.KILX.FR.Y.0001.000000T0000Z-220426T1300Z/ /O.CON.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Shelby-Cumberland-Clark-Effingham- Including the cities of Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, and Effingham 736 AM CDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...For the first Frost Advisory, until 8 AM CDT this morning. For the second Frost Advisory, from 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ049>052-261345- /O.EXP.KILX.FR.Y.0001.000000T0000Z-220426T1300Z/ Scott-Morgan-Sangamon-Christian- Including the cities of Winchester, Jacksonville, Springfield, and Taylorville 736 AM CDT Tue Apr 26 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will rise rapidly above freezing this morning, therefore the freeze warning will be allowed to expire. $$ ILZ067-068-071>073-262045- /O.CON.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Newton, Robinson, Flora, Olney, and Lawrenceville 736 AM CDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost may damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
282 WWUS73 KILX 261245 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 745 AM CDT Tue Apr 26 2022 ILZ027>031-036>038-041>046-048-053>057-061>063-066>068-071>073- 262100- /O.CON.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Petersburg, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 745 AM CDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...Portions of central and southeast Illinois. * WHEN...1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
840 WWUS73 KILX 261613 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1113 AM CDT Tue Apr 26 2022 ILZ027>031-036>038-041>046-048-053>057-061>063-066>068-071>073- 262100- /O.CON.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Petersburg, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1113 AM CDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...Much of central and southeast Illinois. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Geelhart
960 WWUS73 KILX 262004 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 304 PM CDT Tue Apr 26 2022 ILZ040-051-052-270930- /O.EXA.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ Schuyler-Sangamon-Christian- Including the cities of Rushville, Springfield, and Taylorville 304 PM CDT Tue Apr 26 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Schuyler, Sangamon and Christian Counties. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ027>031-036>038-041>046-048-053>057-061>063-066>068-071>073- 270930- /O.CON.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Petersburg, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 304 PM CDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Geelhart
645 WWUS73 KILX 262201 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 501 PM CDT Tue Apr 26 2022 ILZ047-049-050-271300- /O.EXA.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ Cass-Scott-Morgan- Including the cities of Beardstown, Winchester, and Jacksonville 501 PM CDT Tue Apr 26 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Low temperatures in the middle 30s will result in frost formation. * WHERE...Cass, Scott and Morgan Counties. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ027>031-036>038-040>046-048-051>057-061>063-066>068-071>073- 271300- /O.CON.KILX.FR.Y.0002.220427T0600Z-220427T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Menard- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Petersburg, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 501 PM CDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Low temperatures in the lower to middle 30s will result in frost formation. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Barnes
908 WWUS73 KILX 270939 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 439 AM CDT Wed Apr 27 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-271300- /O.CON.KILX.FR.Y.0002.000000T0000Z-220427T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 439 AM CDT Wed Apr 27 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
960 WWUS73 KILX 271251 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 751 AM CDT Wed Apr 27 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-271400- /O.EXP.KILX.FR.Y.0002.000000T0000Z-220427T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 751 AM CDT Wed Apr 27 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will rise rapidly out of the 30s this morning, eliminating any frost threat, therefore the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 26, 12:16 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 26, 12:16 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1216 AM CDT Tue Apr 26 2022 .SYNOPSIS... Issued at 315 PM CDT Mon Apr 25 2022 A cold Spring night is on tap tonight as frost and freezing conditions develop north of Interstate 70. Clouds will linger north of I-74 this evening, but even those clouds should clear before sunrise. Despite plenty of sunshine on Tuesday, high temperatures will remain well below normal, in the 50s. && .UPDATE... Issued at 907 PM CDT Mon Apr 25 2022 Lower clouds are finally doing some clearing across the CWA with areas along and north of I-74 still seeing lower clouds. High cirrus remains over the eastern half of the CWA as well. Will make some adjustments to clouds over the CWA and think areas north of I-74 should see clearing around midnight. Overnight lows still expected to fall to around freezing or below in the north and central and mid to upper 30s in the southeast. Update reflecting cloud adjustments will be out shortly. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 315 PM CDT Mon Apr 25 2022 The cold front has departed to the southeast, leaving gusty W-NW winds at 25-35 mph in its wake. Those strong winds are pushing a dry and cold low level air mass into central IL. By late tonight, surface dewpoints are expected to drop into the mid to upper 20s across our NW counties and lower 30s dewpoints as far south as I-70. That will set the stage for widespread frost and freezing conditions. One challenge for the freezing temperatures will be the timing of the clouds clearing. There appears to be a diurnal component to the southwest portion of the strato-cu field shifting E-NE across Illinois, which should bode well for clearing skies from SW to NE with sunset. However, the latest CAMs are pointing toward clouds potentially lingering across our northern counties through the evening. While that will delay the initial surge of diurnal cooling, we should still have enough radiational cooling to realize low temps in the upper 20s to low 30s across the Freeze Warning counties, and low to mid 30s across the Frost Advisory counties. So no changes are expected to those headlines with this update. Tuesday looks to be a sunny day, but still much colder than normal, as highs top out primarily in the mid 50s. Highs this time of year should be in the upper 60s across central IL. There will be a weaker pressure gradient across the area, but some NW wind gusts to 20 mph are still expected to peak around mid-day, which will put some additional chill in the air. .LONG TERM...(Tuesday night through Monday) ISSUED AT 315 PM CDT Mon Apr 25 2022 The second night of the advancing high surface pressure will be Tuesday night, so another night of potential frost conditions is expected. 850mb temps will be a couple degrees warmer than Monday night, but still near 0C. Winds will become light and variable Tuesday night under the ridge axis, with clear skies. Under those conditions, low temps typically drop below model guidance. We undercut guidance by a couple of degrees to start that trend. We did not outline a frost/freeze headline for those conditions with this update, but one may be needed. A warming trend will develop starting Wednesday, as ridging and warming aloft build in from the Plains. A warm front will begin to nose into western Illinois, on Wed and Wed night, but is expected to stall and sag into southern Illinois by Thursday night. The warm frontal circulation will still have enough synoptic forcing to produce isolated scattered rain showers in far western Illinois Wed night through Thursday night. Some eastward expansion of the rain chances may occur Thursday night into Friday morning, but confidence is low based on the ensemble guidance spread for precip chances. A much better chance of rain and thunderstorms will come later Friday night and Saturday as a stronger low pressure system develops across Nebraska and Iowa, lifting a warm front through Illinois. It is too early to determine potential of severe storms on Saturday, but better chances will be close to the track of the low west of the Mississippi River. Sunday should have a break in the rain for most of central IL, but the blended extended guidance still included a steady dose of chance PoPs for rain into Sunday night, and again Monday afternoon. A break in the rain should become better resolved once that weekend wave reaches the NW Coast of the CONUS on Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1216 AM CDT Tue Apr 26 2022 VFR conditions will prevail at all TAF sites next 24hrs. Broken clouds around 3.5kft will continue at PIA, BMI, and CMI for a few hours, but they should dissipate overnight. Otherwise, high clouds will be over the sites overnight and through the day. Skies will also clear for the rest of the period. Winds will be northwest through the period with gusts increasing tomorrow to around 20kts at all sites. Lighter and more variable winds will return tomorrow evening. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 8 AM CDT this morning for ILZ027>031- 036>038-040>043-047-048. Frost Advisory until 8 AM CDT this morning for ILZ044>046- 049>057-061>063-066. && UPDATE...Auten SYNOPSIS...Shimon SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Auten
Hazardous weather outlook, Apr 25, 3:11 PM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 311 PM CDT Mon Apr 25 2022 ILZ044>046-049>057-061>063-066-262015- Champaign-Christian-Clark-Coles-Cumberland-Douglas-Edgar- Effingham-Macon-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby- Vermilion- 311 PM CDT Mon Apr 25 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Temperatures will drop into the lower to mid 30s overnight, resulting in widespread frost which may damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Showers and thunderstorms are possible late this week into the weekend. It is too early to determine the threat for severe weather with these storms, but it appears severe weather potential will hold off until at least Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ067-068-071>073-262015- Clay-Crawford-Jasper-Lawrence-Richland- 311 PM CDT Mon Apr 25 2022 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Flooding of low lying areas and rivers is possible from recent heavy rains. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Showers and thunderstorms are possible late this week into the weekend. It is too early to determine the threat for severe weather with these storms, but it appears severe weather potential will hold off until at least Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-036>038-040>043-047-048-262015- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Peoria-Schuyler-Stark-Tazewell-Woodford- 311 PM CDT Mon Apr 25 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Temperatures will drop into the upper 20s to lower 30s overnight, resulting in freezing conditions which may damage sensitive vegetation. Minor flooding will continue along the Illinois River from Havana to Beardstown. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Minor flooding will continue along the Illinois River from Havana to Beardstown for several more days. Showers and thunderstorms are possible late this week into the weekend. It is too early to determine the threat for severe weather with these storms, but it appears severe weather potential will hold off until at least Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Erwin
Nearby
Frost Advisories in Illinois, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.